| Catalog Number |
RBY2C0840 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/08/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01507, 3005168196-2018-01508, 3005168196-2018-01509, 3005168196-2018-01510.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an abdominal aortic aneurysm using ruby coils.During the procedure, while attempting to advance a ruby coil through a non-penumbra microcatheter, the physician experienced resistance and subsequently, the ruby coil unintentionally detached inside the microcatheter.The physician was able to pull the detached coil out from the hub of the microcatheter.It was reported that the same issue occurred with four other ruby coils.In addition, the physician switched to a new microcatheter, but the issue continued.The physician decided to end the procedure without using any coil after the fifth ruby coil unintentional detachment.There was no report of an adverse effect to the patient.